Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Jul 3, 2022, 4:10 PM EDT for Hillsborough County, Florida. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2022, 4:10 PM EDT (20:10 UTC)
- Expired
- Jul 3, 2022, 6:00 PM EDT
- In force
- 110 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 20 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200
WGUS52 KTBW 032010
FFWTBW
FLC057-032200-
/O.NEW.KTBW.FF.W.0002.220703T2010Z-220703T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
410 PM EDT Sun Jul 3 2022
The National Weather Service in Tampa Bay Ruskin has issued a
* Flash Flood Warning for...
Southeastern Hillsborough County in west central Florida...
* Until 600 PM EDT.
* At 410 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Southeastern Hillsborough County along
State Road 674
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2770 8223 2773 8218 2772 8215 2768 8216
2768 8219 2768 8222
FLASH FLOOD...RADAR INDICATED
$$
TBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:22 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 3, 2:22 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 222 PM EDT Sun Jul 3 2022 ...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER... .DISCUSSION... Issued at 218 PM EDT Sun Jul 3 2022 Weak upper-level ridging to the east continues for today, with scattered to numerous showers and thunderstorms developing across the FL peninsula in response to the 2+ inch PW values and ample instability from daytime heating. Atmospheric conditions continue to support heavy rainfall in particular, along with frequent lightning and some gustier winds. However, the severe threat remains low with a warm and saturated column and weak lapse rates in response. A slightly stronger wind flow tomorrow may delay convective initiation slightly, but not really expecting a significant pattern deviation overall for tomorrow. In fact, not really expecting a significant pattern deviation at all until late in the week. By that point, the ridge axis should shift a little farther east. In response, low-level flow is likely to become more WSW. This may alter convective timing slightly, with convection developing over the Gulf in the overnight hours and then moving onshore during the morning before continuing to meander eastward. That is what the pattern suggests right now, but the forecast is pretty conservative still at this point. Either way, at least scattered storms should still be expected. So overall, a very typical July summertime pattern continues. Warm, muggy, and mostly sunny starts should give way to scattered to numerous storms in the afternoon and evening. Highs run around normal for this time of year. && .AVIATION... (18Z TAFS) Issued at 218 PM EDT Sun Jul 3 2022 Thunderstorms have begun to develop in the vicinity of terminals, with some locations already seeing (or are very likely to see) TEMPO impacts associated with convection here in the short-term. One these storms pass coastal terminals, conditions should quiet for the rest of the day, with everyone likely clearing out by early evening. However, a stray storm could drift back towards coastal sites; the probability is too low for continued VCTS mention. A similar pattern repeats again for tomorrow, although the timing might be just a little later. && .MARINE... Issued at 218 PM EDT Sun Jul 3 2022 Scattered storms continue across coastal waters with locally hazardous winds and seas possible in the vicinity. Otherwise, winds remain below 15 knots and seas are generally expected to be 2 feet or less, but may be more in the 3 foot range in areas that experience winds closer to 15 knots. && .FIRE WEATHER... Issued at 218 PM EDT Sun Jul 3 2022 Scattered to numerous storms continue through the week with ample moisture and instability. Fire weather concerns are low through the forecast period. && .PRELIMINARY POINT TEMPS/POPS... TPA 91 78 93 79 / 70 30 70 30 FMY 93 76 94 77 / 60 40 50 20 GIF 92 75 94 76 / 80 40 70 20 SRQ 90 76 92 77 / 60 30 60 30 BKV 91 72 93 73 / 70 30 70 30 SPG 89 78 90 79 / 60 30 70 30 && Sea Breeze Thunderstorm Regime For Sunday: 6 Sea Breeze Thunderstorm Regime For Monday: 6 For Additional Information On Sea Breeze Regimes go to https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Flannery
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:54 PM EDT | Special Marine Warning | TBW | 51 min | |
| Jul 3, 3:14 PM EDT | Areal Flood Advisory | TBW | Pasco | 91 min |
| Jul 3, 3:47 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee | 88 min |
| Jul 3, 3:56 PM EDT | Areal Flood Advisory | TBW | Polk | 94 min |
| Jul 3, 4:26 PM EDT | Flash Flood Warning | TBW | Polk | 94 min |
| Jul 3, 4:50 PM EDT | Areal Flood Advisory | TBW | Polk | 85 min |
| Jul 3, 6:24 PM EDT | Areal Flood Advisory | TBW | Lee | 96 min |
| Jul 3, 6:41 PM EDT | Special Weather Statement | TBW | Lee | 34 min |
| Jul 3, 6:43 PM EDT | Special Marine Warning | TBW | 47 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.